Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 8, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 9, 2020, 10:17 AM CDT for 6 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2020, 10:17 AM CDT (15:17 UTC)
- Expired
- Jun 9, 2020, 1:17 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, Decatur County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 148 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.6
The text
As transmitted.
596
WGUS54 KMEG 091517
FFWMEG
TNC023-039-069-071-077-109-091830-
/O.NEW.KMEG.FF.W.0008.200609T1517Z-200609T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1017 AM CDT Tue Jun 9 2020
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Chester County in western Tennessee...
Decatur County in western Tennessee...
Hardeman County in western Tennessee...
Northern Hardin County in western Tennessee...
Southern Henderson County in western Tennessee...
McNairy County in western Tennessee...
* Until 130 PM CDT.
* At 1017 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Savannah, Henderson, Bolivar, Selmer, Chickasaw State Forest, Big
Hill Pond State Park, Parsons, Adamsville, Decaturville, Sardis,
Silerton, Jacks Creek, Masseyville, Morris Chapel, Reagan,
Pocahontas, Darden, Olive Hill, Montgomery and Robertson.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3523 8919 3573 8803 3568 8802 3562 8804
3551 8797 3548 8799 3547 8803 3545 8804
3543 8803 3541 8797 3539 8799 3539 8803
3535 8801 3530 8802 3530 8798 3524 8798
3500 8883 3499 8920
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR
$$
MJ1 follow-up statement
463
WGUS74 KMEG 091817
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
117 PM CDT Tue Jun 9 2020
TNC023-039-069-071-077-109-091827-
/O.CAN.KMEG.FF.W.0008.000000T0000Z-200609T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chester TN-Decatur TN-Hardeman TN-Hardin TN-Henderson TN-McNairy TN-
117 PM CDT Tue Jun 9 2020
...FLASH FLOOD WARNING IS CANCELLED FOR CHESTER, DECATUR, HARDEMAN,
NORTHERN HARDIN, SOUTHERN HENDERSON AND MCNAIRY COUNTIES...
The heavy rain has ended and floodwaters are receding. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
LAT...LON 3523 8919 3573 8803 3568 8802 3562 8804
3551 8797 3548 8799 3547 8803 3545 8804
3543 8803 3541 8797 3539 8799 3539 8803
3535 8801 3530 8802 3530 8798 3524 8798
3500 8883 3499 8920
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 10:05 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 9, 10:05 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1005 AM CDT Tue Jun 9 2020
.UPDATE...
Remnants of Cristobal continue to move through the Mid-South this
morning. The band is producing isolated heavy rainfall and gusty
winds. Expect this band that to push north and east of the CWA by
17-18Z. Isolated showers or thunderstorms may still occur during
the afternoon hours. Current forecast looks on track. Will only
update to remove morning wording.
KRM
&&
.DISCUSSION... /issued 357 AM CDT Tue Jun 9 2020/
Tropical depression Cristobal now centered in southern Missouri.
The storm will continue to move north, there are still some bands
of precipitation that will move through the Mid-South through the
morning. Then a frontal system will move into the region that will
initiate some thunderstorms this afternoon into tonight. The wind
advisory, is still continue as Cristobal along with the cold
front this evening should provide enough gradient to produce some
gusty winds at times, did trim back the advisory at little as the
winds are not as strong in areas near Jackson, Tennessee.
Overall, tropical depression Cristobal along with trough that is
digging into the Great Plains will dominate the weather on
Tuesday, the trough will be able to push a cold front into the
Mid-South this evening into tonight as the remnants of Cristobal
will be in the Great Lakes region later this afternoon.
There is still a slight risk of severe thunderstorms in West
Tennessee, part of Arkansas and the Missouri bootheel.
On Wednesday, a surface high begins to build over the central
plains. Meanwhile the upper flow becomes more zonal as the upper
level trough is slowly replaced by a upper level ridge. By the
end of the week the upper level ridge begins to be entrenched over
the plains with troughs toward the coasts. This will allow the
Mid-South to have northwest flow aloft through the weekend. Also,
a surface high will be in place that is drier than usual for June
and the Mid-South will have cool temperatures, especially at
night. Lows will be in the 60s, some nights in the lower 60s.
The beginning of next week should see more of the same, the models
differ on the solution a bit, however, for the local area the
results are similar north or northwest flow aloft with a cool
high in place and continued dry weather. TLSJr
&&
.AVIATION...12Z TAF
Strong winds will continue through the TAF cycle due to two
different storm systems, initially the remnants of Cristobal,
then tonight as a cold front and associated surface low approaches
from the West. Showers and thunderstorms will remain in the
forecast as well...scattered for most of the day, with a period of
prevailing showers expected overnight ahead of the front. MEM and
JBR should see clearing conditions by the end of the TAF cycle.
30
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Wind Advisory until 7 PM CDT this evening for Dunklin-Pemiscot.
MS...Wind Advisory until 7 PM CDT this evening for Coahoma-DeSoto-
Panola-Quitman-Tallahatchie-Tate-Tunica.
TN...Wind Advisory until 7 PM CDT this evening for Dyer-Lake-
Lauderdale-Obion-Shelby-Tipton.
&&Hazardous weather outlook, Jun 9, 4:44 AM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 444 AM CDT Tue Jun 9 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-101145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 444 AM CDT Tue Jun 9 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Tropical Depression Cristobal will track from southern Missouri to the Great Lakes region today. There is a continued threat of strong winds especially in eastern Arkansas and the Missouri bootheel. There is a slight risk of severe thunderstorms later today into this evening for much of West Tennessee, for eastern Arkansas and the the Missouri bootheel. The primary threat is wind. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today, Tuesday.
In the hours before
Local storm report, Jun 9, 9:22 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
922 AM CDT TUE JUN 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM FLASH FLOOD 3 NE LEWISBURG 34.90N 89.78W
06/09/2020 DESOTO MS LAW ENFORCEMENT
MILLER ROAD CLOSED BETWEEN BETHEL ROAD AND HIGHWAY 178
DUE TO FLOODING.
&&
MJLocal storm report, Jun 9, 9:34 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
934 AM CDT TUE JUN 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD 3 SSW COLLIERVILLE 35.02N 89.71W
06/09/2020 SHELBY TN BROADCAST MEDIA
ROADS CLOSED DUE TO TO FLASH FLOODING. FLEMING RD
FLOODED BTWEEN SHELBY DR AND COLLIERVILLE RD. SHELBY DR
FLOODED BETWEEN HOUSTON LEVEE RD AND QUINN RD.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:49 AM CDT | Areal Flood Advisory | MEG | Fayette, Shelby | 3 hr |
| Jun 9, 8:57 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 3 hr |
| Jun 9, 9:49 AM CDT | Areal Flood Advisory | MEG | Chester, Hardeman, McNairy | 3 hr |
| Jun 9, 10:13 AM CDT | Areal Flood Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 4 min |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.